Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Just tested positive, started bactrim, have itchy body rash.
Dec 14, 1999

I just tested positive about three weeks ago, with a T-cell count of 31, viral load 80,000. I don't really have a primary care physitian. My HIV clinical care coordinator prescribed Bactrim immediatelly, and I've been taking it for about two weeks now. I have been having trouble with dry, dandruff type rashes on my scalp and face, and a slight body itch for about a month now. Today, my whole body has starting to show a red, spotty rash. Is this a side effect of the bactrim? Is it a symptom of an opportunistic infection? I'm starting an Abacavir/3TC & efavirenz therapy combo tonight. Should I be worried about anything?

Response from Dr. Feinberg

The dry, flaky rask on your scalp and face is most likely seborrhea, a common skin condition among HIV+ people; it can be treated with prescription shampoo (for example, 2% selenium sulfide) and prescription corticosteroid ointment. The red, spotty rash is probably a reaction to Bactrim, and it is a common one. Sometimes, if the dose of the Bactrim is lowered (for example, from one double-strength tablet to one single-strength tablet per day), the side efects will resolve. An alternative strategy is to replace the bactrim with dapsone, 100 mg once a day, to prevent PCP.


Previous
Balanitis ?
Next
itchy moist penis

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement